Alert archive / New Mexico / Wind Advisories in 2010
Wind Advisory 3, NWS El Paso, TX
NWS El Paso, TX issued this wind advisory at Feb 25, 2010, 3:57 AM MST. It took effect at Feb 25, 2010, 12:00 PM MST. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Feb 25, 2010, 3:57 AM MST (10:57 UTC)
- In effect from
- Feb 25, 2010, 12:00 PM MST
- Expired
- Feb 25, 2010, 6:00 PM MST
- In force
- 6 hr
- Issued by
- NWS El Paso, TX
The text
As transmitted, in the capitals the NWS used until 2016.
778 WWUS74 KEPZ 251057 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 357 AM MST THU FEB 25 2010 ...WINDY THIS AFTERNOON ACROSS WESTERN TEXAS AND SOUTHERN NEW MEXICO... .A COMPLEX LOW PRESSURE SYSTEM WILL BRING STRONG WINDS TO PORTIONS OF WESTERN TEXAS AND SOUTHERN NEW MEXICO THIS AFTERNOON. WEST TO NORTHWEST WINDS WILL INCREASE TO NEAR 30 MPH WITH GUSTS TO 45 MPH. BLOWING DUST AND SAND WILL REDUCE VISIBILITIES TO UNDER A MILE OVER ISOLATED LOCATIONS. NMZ031-032-TXZ055-056-252300- /O.NEW.KEPZ.WI.Y.0003.100225T1900Z-100226T0100Z/ SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...DEMING...LAS CRUCES...EL PASO... SIERRA BLANCA...DELL CITY 357 AM MST THU FEB 25 2010 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING... THE NATIONAL WEATHER SERVICE IN EL PASO TX/SANTA TERESA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 PM MST THIS EVENING. A COMPLEX LOW PRESSURE SYSTEM WILL BRING STRONG WINDS TO PORTIONS OF WESTERN TEXAS AND SOUTHERN NEW MEXICO THIS AFTERNOON. WEST TO NORTHWEST WINDS WILL INCREASE TO NEAR 30 MPH WITH GUSTS TO 45 MPH. BLOWING DUST AND SAND WILL REDUCE VISIBILITIES TO UNDER A MILE OVER ISOLATED LOCATIONS INCLUDING PORTIONS OF INTERSTATE 10. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ ROGASH
1 follow-up statement
354 WWUS74 KEPZ 252206 NPWEPZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 306 PM MST THU FEB 25 2010 ...WINDY THIS AFTERNOON ACROSS WESTERN TEXAS AND SOUTHERN NEW MEXICO... .A COMPLEX LOW PRESSURE SYSTEM WILL BRING STRONG WINDS TO PORTIONS OF WESTERN TEXAS AND SOUTHERN NEW MEXICO THIS AFTERNOON. WEST TO NORTHWEST WINDS WILL INCREASE TO NEAR 30 MPH WITH GUSTS TO 45 MPH. BLOWING DUST AND SAND WILL REDUCE VISIBILITIES TO UNDER A MILE OVER ISOLATED LOCATIONS. NMZ031-032-TXZ055-056-260100- /O.CON.KEPZ.WI.Y.0003.000000T0000Z-100226T0100Z/ SOUTHWEST DESERT/MIMBRES BASIN-SOUTHERN DESERT-EL PASO-HUDSPETH- INCLUDING THE CITIES OF...DEMING...LAS CRUCES...EL PASO... SIERRA BLANCA...DELL CITY 306 PM MST THU FEB 25 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MST THIS EVENING. A COMPLEX LOW PRESSURE SYSTEM WILL CONTINUE TO BRING STRONG WINDS TO PORTIONS OF WESTERN TEXAS AND SOUTHERN NEW MEXICO THIS AFTERNOON. WEST TO NORTHWEST WINDS BE SUSTAINED 25 TO 30 MPH WITH GUSTS TO 45 MPH. BLOWING DUST AND SAND WILL REDUCE VISIBILITIES TO UNDER A MILE OVER ISOLATED LOCATIONS INCLUDING PORTIONS OF INTERSTATE 10. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ JMG
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS El Paso, TX wrote its last area forecast discussion before this wind advisory went out at Feb 25, 3:16 AM MST, 41 minutes earlier.
Area forecast discussion, Feb 25, 3:16 AM MST, 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 316 AM MST THU FEB 25 2010 .SYNOPSIS... AN UPPER LEVEL DISTURBANCE WITH A WEAK COLD FRONT WILL MOVE ACROSS THE ROCKY MOUNTAINS TODAY AND CAUSE WINDY CONDITIONS ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS. HIGH PRESSURE WILL BRING DRY MOSTLY SUNNY WEATHER ON FRIDAY AND SATURDAY. HOWEVER A DEEP LOW PRESSURE SYSTEM WILL PRODUCE RAIN SHOWERS AND MOUNTAIN SNOWS SATURDAY NIGHT AND SUNDAY. && .DISCUSSION... STRONG SOUTHERLY BRANCH OF JET EXTENDS ACROSS SOUTHERN NEW MEXICO AND WESTERN TEXAS EARLY THIS MORNING WITH SEVERAL EMBEDDED MAXIMUM VORTICITY AXIS ACROSS THE WESTERN U.S. ONE AXIS IS ASSOCIATED WITH A SHORT WAVE NOW MOVING RAPIDLY ACROSS CENTRAL NEW MEXICO WHICH SHOULD EXIT THE AREA BY SUNRISE. SITUATION BECOMES MORE COMPLEX TODAY AS RIDGE CONTINUES TO BUILD WEST OF THE DIVIDE WHILE PRIMARY TROUGH AXIS BECOMES ESTABLISHED OVER THE SOUTHERN PLAINS. AS A RESULT FLOW ALOFT BECOMES MORE NORTHWESTERLY BUT WITH ANOTHER SHORT WAVE/VORT MAX WITH A WEAK COLD FRONT DROPPING SOUTHWARD THROUGH THE REGION THIS AFTERNOON. DOWN SLOPE WINDS AND UPPER DYNAMICS HAVE MEANWHILE GENERATED WELL DEFINE SURFACE LEE TROUGH THROUGH EASTERN NEW MEXICO WITH THIS FEATURE SHIFTING SLOWLY SOUTHEASTWARD THROUGH THE AFTERNOON. THIS SITUATION WILL SUPPORT STRONG LOW AND MID LEVEL PRESSURE/HEIGHT GRADIENTS TODAY WITH WEST TO NORTHWEST FLOW TRANSPORTING MILD DRY AIR INTO THE CWA. WITH DYNAMIC COOLING FROM UPWARD MOTION ALOFT...EXPECT DRY LAPSE RATES FROM THE SURFACE TO NEAR 650 MB BY AFTERNOON WITH THE DEEP MIXING ALLOWING STRONGER WINDS ALOFT TO GUST TO THE SURFACE. THUS EXPECT WINDY CONDITIONS THIS AFTERNOON WITH SPEEDS REACHING NEAR ADVISORY CRITERIA OVER THE SOUTHERN ZONES. SHORT WAVE RIDGE ALOFT WILL BRING DRY WEATHER ON FRIDAY AND MOST OF SATURDAY BEFORE STRONGER DEEPER UPPER LOW WITH AN ASSOCIATED PACIFIC COLD FRONT MOVES SLOWLY ACROSS THE CWA SATURDAY NIGHT AND SUNDAY. BACKING LOW LEVEL SOUTHEASTERLY WINDS AND SOUTHWESTERLY FLOW ALOFT SHOULD COMBINE TO TRANSPORT DEEPER MOISTURE INTO THE AREA WITH PRECIPITABLE WATER INCREASING TO NEAR A HALF INCH. LIFTING WILL ALSO DEEPEN AS LOW LEVEL CONVERGENCE ALONG FRONTAL TROUGH WILL BE LOCATED UNDER DYNAMIC FORCING ALOFT. SO EXPECT AT LEAST SCATTERED PRECIP SATURDAY NIGHT AND SUNDAY. FORTUNATELY NO PUSH OF COLD CANADIAN AIR FROM THE NORTH IS ANTICIPATED SO MAINLY RAIN WILL FALL BELOW 7000 FEET WITH ANY HEAVY SNOWS FALLING OVER HIGHER MOUNTAINS. WINDS SHOULD ALSO INCREASE ON SUNDAY AS SYSTEM MOVES ACROSS THE REGION. STRONG RIDGE MOVING SLOWLY OVER THE WESTERN U.S. WILL PRODUCE SEASONABLY WARM DRY WEATHER LATER PERIOD. && .AVIATION... AN UPPER LEVEL DISTURBANCE WILL MOVE ACROSS THE AREA TODAY CAUSING WINDY CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING WITH AREAS OF MODERATE TO SEVERE TURBULENCE BELOW 7000 FEET AGL...ESPECIALLY ALONG EASTERN SLOPES. VERY ISOLATED AREAS OF IFR VISIBILITIES MAY OCCUR THIS AFTERNOON FROM BLOWING DUST...OTHERWISE MOSTLY VFR CONDITIONS EXPECTED WITH CEILINGS GENERALLY ABOVE 10,000 FEET AGL. HIGH PRESSURE WILL RESULT IN VFR MOSTLY CLEAR CONDITIONS WITH LIGHTER WINDS LATE TONIGHT AND FRIDAY. && .FIRE WEATHER... AN UPPER LEVEL DISTURBANCE WITH A WEAK COLD FRONT MOVING ACROSS THE ROCKY MOUNTAINS WILL COMBINE WITH A SURFACE LOW TO THE EAST TO GENERATE WINDY CONDITIONS THIS AFTERNOON AND EARLY THIS EVENING. AS A RESULT WEST TO NORTHWEST WINDS WILL INCREASE TO AROUND 30 MPH WITH ISOLATED GUSTS TO 45 MPH. HIGH PRESSURE WILL BRING LIGHTER WINDS AND DRY WEATHER LATER TONIGHT THROUGH SATURDAY AFTERNOON. HOWEVER A DEEP LOW PRESSURE SYSTEM WITH A WEAK COLD FRONT WILL MOVE ACROSS NEW MEXICO AND WESTERN TEXAS SATURDAY NIGHT AND SUNDAY PRODUCING SCATTERED LOWLAND RAIN SHOWERS AND MOUNTAIN SNOWS. IN ADDITION THE STORM SYSTEM WILL CAUSE BREEZY TO WINDY CONDITIONS SATURDAY NIGHT AND SUNDAY. HIGH PRESSURE WILL BRING A RETURN OF LIGHTER WINDS AND DRY WEATHER WITH LOWER HUMIDITIES MONDAY AND TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... EL PASO 64 40 60 38 65 / 0 0 0 0 10 SIERRA BLANCA TX 57 35 59 33 64 / 0 0 0 0 10 LAS CRUCES 62 37 59 36 64 / 0 0 0 0 10 ALAMOGORDO 61 34 55 33 59 / 0 10 0 0 10 CLOUDCROFT 42 21 39 22 44 / 10 10 0 0 10 TRUTH OR CONSEQUENCES 60 34 56 34 60 / 10 10 0 0 10 SILVER CITY 54 29 51 27 56 / 10 10 0 0 10 DEMING 64 34 59 34 64 / 0 0 0 0 10 LORDSBURG 65 34 62 33 63 / 0 0 0 0 10 && .EPZ WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY THIS AFTERNOON FOR EL PASO AND HUDSPETH COUNTIES IN TEXAS AND DONA ANA AND LUNA COUNTIES NEW MEXICO. 05 ROGASH
Hazardous weather outlook, Feb 24, 7:30 AM MST, 20 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EL PASO TX/SANTA TERESA NM 730 AM MST WED FEB 24 2010 NMZ022>025-030>032-TXZ055-056-251330- SOUTHWEST MOUNTAINS/LOWER GILA REGION-SIERRA COUNTY LAKES REGION- TULAROSA BASIN/SOUTHERN DESERT-SOUTHERN SACRAMENTO MOUNTAINS- SOUTHWEST DESERT/BOOTHEEL-SOUTHWEST DESERT/MIMBRES BASIN- SOUTHERN DESERT-EL PASO-HUDSPETH- 730 AM MST WED FEB 24 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NEW MEXICO...SOUTHWEST NEW MEXICO AND SOUTHWEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY AN UPPER LEVEL TROUGH WILL MOVE ACROSS THE REGION CAUSING WINDY CONDITIONS THURSDAY AFTERNOON WITH WEST WINDS GUSTING TO 40 MPH. A STRONGER LOW PRESSURE SYSTEM WILL BRING SCATTERED RAIN SHOWERS OVER THE LOWLANDS WITH SNOW OVER THE MOUNTAINS SATURDAY AFTERNOON THROUGH SUNDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. ROGASH
Nearby
Wind Advisories in New Mexico, 2010Wind Advisories in Texas, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.